Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 137, NWS State College, PA

August 14, 2005Sullivan County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 14, 2005, 3:03 PM EDT for Sullivan County, Pennsylvania. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2005, 3:03 PM EDT (19:03 UTC)
Expired
Aug 14, 2005, 4:15 PM EDT
In force
72 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Sullivan County, PA

The radar

The Binghamton radar (KBGM), 94 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 1:15 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2005-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2005-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 141904
SVRCTP
PAC113-142015-
/O.NEW.KCTP.SV.W.0137.050814T1903Z-050814T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
303 PM EDT SUN AUG 14 2005

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA

* UNTIL 415 PM EDT

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LINCOLN FALLS...OR 19 MILES NORTHEAST OF MONTOURSVILLE...AND MOVING
  EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAPORTE AROUND 330 PM EDT...
  DUSHORE AROUND 335 PM EDT...
  RICKETTS GLEN STATE PARK AROUND 410 PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4154 7676 4144 7681 4133 7632 4154 7624

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 10:55 AM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Aug 14, 10:55 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1055 AM EDT SUN AUG 14 2005

.SHORT TERM (THROUGH THIS EVENING)...

LAST DAY OF THE CURRENT HEAT WAVE AS A COLD FRONT LOCATED JUST NORTH
OF THE PENN...NEW YORK BORDER WILL DRIFT SOUTH ACRS CENTRAL PENN
LATE THIS AFTERNOON AND EVENING. THE FRONT...COMBINED WITH THE HIGH
INSTABILITY IN PLACE ACROSS ALL BUT THE NW CORNER OF THE CWA...WILL
TRIGGER FAIRLY NUMEROUS TSRA AS THE CONVECTIVE TEMP OF 86-90F IS
REACHED AFTER 17Z.

MODERATELY VEERING WIND PROFILE ACROSS THE NORTH AND STRONGER
LOW/MID LVL SHEAR THAN YESTERDAY WILL CREATE THE POTENTIAL OF
ROTATING UPDRAFTS IN THAT AREA. TEMPORARY ROTATION IN CELLS NOT OUT
OF THE QUESTION ACROSS THE SOUTH (ESP WHERE TERRAIN EFFECTS HELP TO
LOCALLY BACK THE LLVL FLOW) WHERE NAM SFC BASED CAPES ARE 3000-4000
J/KG. MID/UPPER LEVELS ARE SLIGHTLY WARMER IN THIS AREA WITH
RELATIVELY WEAKER WIND FIELDS AND A LCL AOA 3000 FT AGL.
LOCALIZED...STRONG TO POSSIBLY DAMAGING MICROBURST GUSTS WILL BE THE
PRIMARY SVR THREAT THIS AFTERNOON AND EVENING FROM THE PULSE/MULTI
CELL THUNDERSTORMS. PRECIP WATER RANGES FROM 1.6-1.9 OVER THE AREA
SO WILL KEEP A CLOSE EYE FOR POTENTIALLY HEAVY RAIN FROM TRAINING
CELLS. WET BULB ZERO LEVEL RATHER HIGH (13-14 KFT AGL) SO THE THREAT
FOR LARGE HAIL IS A SECONDARY ISSUE AS FAR A SVR WEATHER IS
CONCERNED.

SOME MINOR CHANGES MADE TO WEB-BASED TEMP AND CLOUD GRIDS THIS
AFTERNOON (REDUCING CLOUDS INTO THE MID AFTERNOON ACROSS THE CENTRAL
AND SOUTH...AND CORRESPONDINGLY BUMPING UP TEMPS A FEW DEGREES IN
ALL AREAS. HEAT INDICES WILL TOP OUT BETWEEN THE MID/UPR 90S ACROSS
THE CENTRAL SUSQ VALLEY AND SCENT MTNS...TO BETWEEN 100 AND 104
ACROSS THE SE ZONES. ISSUED A SPS TO COVER THE NEAR HEAT ADVISORY
CRITERIA.

&&

.PREVIOUS DISCUSSION...
(ISSUED 253 AM EDT SUN AUG 14 2005)

SHORT TERM (TODAY)...
NEARLY STATIONARY SFC COLD FRONT DRAPED ACROSS MY NORTHWESTERN
COUNTIES AT THIS TIME HAS CONT TO FOCUS CONVECTION FROM EASTERN
OHIO INTO WARREN COUNTY. ERN OHIO ACTIVITY HAS WANED...AND THE 2ND
OF TWO FAIRLY STRONG CELLS TO AFFECT WARREN COUNTY EARLY THIS
MORNING WILL EXIT INTO THE FINGERLAKES REGION BY 330 AM.

MAIN FORECAST ISSUE OF THE DAY IS LOCATION AND MOVEMENT OF FRONT
IN PRESENCE OF RICH SUBTROPICAL MOISTURE...AND RESULTING SVR AND
HEAVY RAIN THREATS. PWATS 2-3 STD DEV ABOVE NORMAL ALONG AND AHEAD
OF THE FRONTAL ZONE LATER TODAY...AND WITH THE SLOW MOVING
COMBINED WITH WEAK UPPER SHORTWAVES COULD SEE TRAINING HEAVY
RAINERS ACROSS THE CENTRAL AND NORTHERN MOUNTAINS. SPC HAS PLACED
EASTERN PORTION OF MY CWA IN SLIGHT RISK...WHERE BEST SFC HEATING
WILL TAKE PLACE TODAY. ISOLD SVR STILL POSSIBLE ELSEWHERE...BUT
THINK THE MAIN THREAT ACROSS CENTRAL AND WESTERN SECTIONS WILL BE
LOCALLY HEAVY RAIN FROM THIS AFTERNOONS AND EVENINGS STORMS.

850 MB TEMPS SUPPRESSED SOME 2-3 C FROM YESTERDAY AFTERNOON.
ALONG WITH GREATER CLOUD COVER AND SHRA/TSRA COVERAGE...THIS WILL
TRANSLATE INTO SFC MAXES 5 TO AS MUCH AS 10 DEGREES COOLER THAN
THOSE FROM SAT AFTN.

LONG TERM (TONIGHT THROUGH SATURDAY)...
GOOD NEWS IN STORE AS SHORT-MEDIUM RANGE MODELS AND ENSEMBLES
HAVE CONVERGED ON THE DRIER AND MORE COMFORTABLE SOLUTION BY
TUE-WED...SUPPRESSING OPPRESSIVE DEWPOINTS AND ANOMALOUS PWATS SOUTH
OF THE MASON DIXON LINE AND GIVING US A BREAK FROM THE ACTIVE
AFTERNOON/EVENING CONVECTION OF LATE. BY TUE MORNING...LAYER PWATS
ACROSS CENTRAL PA ARE ACTUALLY PROGGED TO DROP BELOW 1 ACROSS MOST
OF CENTRAL AND WESTERN PA...BUT STILL SOME HINT OF THE FRONT HANGING
UP NEAR THE MD BORDER AND ACROSS SE PA...SO HAVE MAINTAINED SLIGHT
CHC POPS IN THOSE AREAS FOR TUE...WHILE KEEPING IT DRY ELSEWHERE.

WNW UPPER FLOW TO PREVAIL FROM MID TO LATE WEEK BEFORE A RETURN OF
HUMIDITY ON FRI AS SFC HIGH MOVES OFFSHORE BRINGING SOUTHERLY
COMPONENT TO BOUNDARY LAYER FLOW. LATEST DETERMINISTIC GFS PUSHES
A STRONG COLD FRONT ACROSS THE REGION FRIDAY NIGHT WITH THE MOST
REFRESHING AIR MASS WEVE SEEN IN MONTHS ARRIVING HERE SAT AND
LASTING INTO MONDAY...WE CAN ONLY HOPE. ENSEMBLE FIELDS INDICATE A
GENERAL ZONAL FLOW ACROSS THE NORTHERN TIER OF THE UNITED STATES
FOR NEXT WEEK.

AVIATION...
MORE OF THE SAME WITH UNCHANGED WEATHER PATTERN OVER THE REGION.
WIDESPREAD MVFR VSBYS IN FOG AND HAZE WILL CONTINUE OVERNIGHT WITH
LCL IFR VIS. MVFR VIS IN HAZE WILL CONTINUE DURING THE DAY.

WEAK SFC LOW/COLD FRONT WILL PASS ALONG PA/NY BORDER. THIS WILL
INCREASE COVERAGE OF SHRA/TSTM ACTIVITY OVER THE PAST SEVERAL DAYS.
SCT SHOWERS WILL CONTINUE INTO SUNDAY EVENING WITH REDEVELOPMENT OF
MVFR VIS IN FOG AND HAZE SUNDAY NIGHT.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LAMBERT
Hazardous weather outlook, Aug 14, 4:59 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 AM EDT SUN AUG 14 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-150859-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
459 AM EDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF
PENNSYLVANIA TODAY. THE AREAS MOST LIKELY TO SEE STRONG TO SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS GUSTS ARE THE LOWER AND
MIDDLE SUSQUEHANNA RIVER VALLEY...AND THE CENTRAL MOUNTAINS
EXTENDING NORTHEASTWARD INTO THE WYOMING VALLEY OF NORTHEAST
PENNSYLAVNIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 14, 10:27 AM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1027 AM EDT SUN AUG 14 2005

PAZ026>028-035-036-045-046-049>053-056>059-063>066-142030-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1027 AM EDT SUN AUG 14 2005

...HEAT INDICES WILL TOP OUT BETWEEN 99 AND 104 DEGREES THIS
AFTERNOON...

A FINAL DAY OF HIGH HEAT AND HUMIDITY WILL OCCUR BEFORE A COLD FRONT
SLOWLY DRIFTS SOUTH ACROSS THE REGION TONIGHT...BRINGING A RETURN TO
NEAR NORMAL TEMPERATURES WITH MORE COMFORTABLE HUMIDITY ON MONDAY.

THE COMBINATION OF TEMPERATURES BETWEEN 90 AND 95 DEGREES WITH
DEWPOINTS IN THE LOWER TO MID 70S WILL RESULT IN A HEAT INDEX
RANGING FROM THE UPPER 90S ACROSS MUCH OF THE MIDDLE SUSQUEHANNA
RIVER VALLEY...TO AS HIGH 104 DEGREES ACROSS THE LOWER SUSQUEHANNA
VALLEY AND SURROUNDING COUNTIES. THE HIGHEST HEAT INDICES WILL
OCCUR BETWEEN NOON AND 6 PM TODAY.

LIMIT ANY STRENUOUS OUTDOOR ACTIVITY TO THE MORNING OR EARLY
EVENING HOURS TO AVOID THE RISK OF HEAT EXHAUSTION OR HEAT STROKE.
IF YOU MUST BE OUTSIDE DURING THE PEAK HEAT...DRINK PLENTY OF
WATER AND TAKE FREQUENT BREAKS IN THE SHADE OR AIR CONDITIONING.
IF YOU LIVE IN A BUILDING WITHOUT AIR CONDITIONING...TRY SEEKING
RELIEF FROM THE HEAT BY GOING TO A SHOPPING MALL OR MOVIE THEATER.
Special weather statement, Aug 14, 12:28 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1228 PM EDT SUN AUG 14 2005

PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-142230-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1228 PM EDT SUN AUG 14 2005

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

A SLOW MOVING COLD FRONT WILL DROP SOUTHWARD ACROSS CENTRAL
PENNSYLVANIA AND THE SUSQUEHANNA VALLEY LATE TODAY AND THIS
EVENING...TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF
THE STORMS COULD BECOME SEVERE...PRODUCING STRONG AND POTENTIALLY
DAMAGING WIND GUSTS...LARGE HAIL AND TORRENTIAL RAINFALL IN EXCESS
OF ONE INCH PER HOUR.

FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY
THE STRONGER THUNDERSTORMS.

REMAIN INDOORS...PREFERABLY INSIDE A STURDY BUILDING...AND AWAY
FROM WINDOWS IF THREATENING WEATHER APPROACHES YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
FURTHER DETAILS OR UPDATES. FOR THE LATEST DETAILED INFORMATION ON
THE LOCATION AND TRACK OF THUNDERSTORMS...VISIT OUR WEBSITE AT
WEATHER.GOV/STATECOLLEGE.

LAMBERT/VILLANI
Special weather statement, Aug 14, 12:48 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1248 PM EDT SUN AUG 14 2005

PAZ004-141845-
WARREN-
1248 PM EDT SUN AUG 14 2005

...STRONG THUNDERSTORMS WILL AFFECT THE NORTHWEST HALF OF WARREN
COUNTY BETWEEN 130 PM AND 3 PM...

AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EDINBORO TO 5
MILES SOUTHWEST OF CONNEAUTVILLE...MOVING EAST NORTHEAST AT 25 MPH.
THE THUNDERSTORMS WILL BE NEAR COLUMBUS AROUND 130 PM...LOTTSVILLE
AROUND 205 PM AND SPRING CREEK AROUND 220 PM.

VERY HEAVY RAIN OF UP TO AN INCH IN JUST 30 TO 45 MINUTES WILL
FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS
AS THE STRENGTHEN.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

FOR THE LATEST INFORMATION ON THE LOCATION AND MOVEMENT OF THE
THUNDERSTORMS...VISIT OUR WEBSITE AT NOAA.GOV/STATECOLLEGE...OR TUNE
INTO NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

FORECASTER: LAMBERT
Special weather statement, Aug 14, 1:22 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
122 PM EDT SUN AUG 14 2005

PAZ065-066-141845-
LANCASTER-YORK-
122 PM EDT SUN AUG 14 2005

...STRONG THUNDERSTORMS WILL AFFECT LANCASTER AND SOUTHEASTERN YORK
YORK COUNTIES THROUGH 245 PM EDT...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
WILLOW STREET TO 14 MILES SOUTHEAST OF RED LION...MOVING EAST AT 5
MPH. THE THUNDERSTORMS WILL BE NEAR SMITHVILLE AROUND 130 PM...
SUNNYBURN AROUND 140 PM...HOLTWOOD AROUND 145 PM...STRASBURG AROUND
150 PM...DELTA AROUND 210 PM AND PARADISE AROUND 215 PM.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE IN DIAMETER ARE
POSSIBLE WITH THESE STORMS.

ALSO EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT
Special weather statement, Aug 14, 1:58 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
158 PM EDT SUN AUG 14 2005

PAZ019-025-026-142000-
BLAIR-HUNTINGDON-SOUTHERN CENTRE-
158 PM EDT SUN AUG 14 2005

...A STRONG THUNDERSTORM WILL MOVE EAST AND AFFECT NORTHERN
HUNTINGDON COUNTY...NORTHERN BLAIR COUNTY...AND SOUTHERN CENTRE
COUNTY THROUGH 4 PM EDT...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF TYRONE...MOVING EAST NORTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR TYRONE AROUND 225 PM...BALD
EAGLE AROUND 240 PM...WARRIORS MARK AROUND 250 PM...PORT MATILDA
AROUND 305 PM...ROCK SPRINGS AROUND 315 PM...PINE GROVE MILLS AND
PARK FOREST AROUND 325 PM...STATE COLLEGE AND WHIPPLE DAM STATE PARK
AROUND 330 PM...AND BOALSBURG AROUND 345 PM.

A 10 TO 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL...AND
COULD CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

ALSO...EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT/JUNG
Special weather statement, Aug 14, 2:19 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
219 PM EDT SUN AUG 14 2005

PAZ041-042-046-141945-
NORTHERN LYCOMING-SOUTHERN LYCOMING-SULLIVAN-
219 PM EDT SUN AUG 14 2005

...STRONG THUNDERSTORMS WILL AFFECT SULLIVAN AND LYCOMING COUNTIES
THROUGH 345 PM EDT...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF JERSEY SHORE TO 20 MILES SOUTHEAST OF MANSFIELD OR 5 MILES
NORTHWEST OF SHUNK...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL
BE NEAR LITTLE PINE STATE PARK AROUND 225 PM...RALSTON AROUND 230
PM...SHUNK AROUND 235 PM...TROUT RUN AROUND 245 PM...LINCOLN FALLS
AROUND 300 PM AND COGAN STATION AROUND 305 PM...BARBOURS AROUND 310
PM...AND DUSHORE AROUND 315 PM.

A 10 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE
STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 4:45 PM EDTSevere Thunderstorm WarningCTPCumberland60 min
Aug 14, 5:15 PM EDTSevere Thunderstorm WarningCTPLebanon45 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.